MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305768
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 20 bd eclipse¿ needles were found at "double the length they should be" before use.The following information was provided by the initial reporter: "description: item is described as 22g x 1" needle but the needles are double the length they should be.They have about 20 of these needles they found defective".
 
Additional Manufacturer Narrative
Additional information d.10 device available for eval yes, returned to manufacturer on: 2020-03-23.H.6.Investigation summary fourteen samples were received by our quality team for evaluation.The samples were inspected for incorrect length.The cannula length of all of the actual samples were measured around 3.8cm which can conclude that the cannula length was 1½ in; therefore, the incident could be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.The packaging process was reviewed.The most probable station that the incident could have happened in would be the hopper bin and vibratory bowl where previous parts were not properly cleared.However, the hopper bin and vibratory bowl were reviewed and it was observed that these areas were easily visible to the production technician.Hence, it is unlikely mixed parts were due to this process.The assembly process was then reviewed.As the sample had already been assembled at this point, it is likely the probable root cause happened when the parts were discharged to the good part bin.The discharge station was reviewed and potentially the parts could have stuck at the blind spot of the discharge chute and was not cleared properly by the production technician during product changeover.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9881123
Report Number8041187-2020-00171
Device Sequence Number14069663
Product Code FMI
UDI-Device Identifier30382903057680
UDI-Public30382903057680
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number305768
Device Catalogue Number305768
Device Lot Number9333416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;